IDEAS home Printed from https://ideas.repec.org/p/wrk/warwec/629.html
   My bibliography  Save this paper

Cost Monotonicity, Consistency And Minimum Cost Spanning Tree Games

Author

Listed:
  • Dutta, Bhaskar

    (Indian Statistical Institute, New Delhi and Department of Economics, University of Warwick)

  • Kar, Anirban

    (Indian Statistical Institute, New Delhi)

Abstract

We propose a new cost allocation rule for minimum cost spanning tree games. The new rule is a core selection and also satis…es cost monotonicity. We also give characterization theorems for the new rule as well as the much-studied Bird allocation. We show that the principal di¤erence between these two rules is in terms of their consistency properties.

Suggested Citation

  • Dutta, Bhaskar & Kar, Anirban, 2002. "Cost Monotonicity, Consistency And Minimum Cost Spanning Tree Games," The Warwick Economics Research Paper Series (TWERPS) 629, University of Warwick, Department of Economics.
  • Handle: RePEc:wrk:warwec:629
    as

    Download full text from publisher

    File URL: https://warwick.ac.uk/fac/soc/economics/research/workingpapers/2008/twerp629.pdf
    Download Restriction: no
    ---><---

    Other versions of this item:

    References listed on IDEAS

    as
    1. Hart, Sergiu & Mas-Colell, Andreu, 1989. "Potential, Value, and Consistency," Econometrica, Econometric Society, vol. 57(3), pages 589-614, May.
    2. Peleg, B, 1986. "On the Reduced Game Property and Its Converse," International Journal of Game Theory, Springer;Game Theory Society, vol. 15(3), pages 187-200.
    3. William Thomson, 2011. "Consistency and its converse: an introduction," Review of Economic Design, Springer;Society for Economic Design, vol. 15(4), pages 257-291, December.
    4. Daniel Granot & Michael Maschler, 1998. "Spanning network games," International Journal of Game Theory, Springer;Game Theory Society, vol. 27(4), pages 467-500.
    5. Kar, Anirban, 2002. "Axiomatization of the Shapley Value on Minimum Cost Spanning Tree Games," Games and Economic Behavior, Elsevier, vol. 38(2), pages 265-277, February.
    6. Young, H.P., 1994. "Cost allocation," Handbook of Game Theory with Economic Applications, in: R.J. Aumann & S. Hart (ed.), Handbook of Game Theory with Economic Applications, edition 1, volume 2, chapter 34, pages 1193-1235, Elsevier.
    7. Sharkey, W.W., 1991. "Network Models in Economics," Papers 69, Bell Communications - Economic Research Group.
    Full references (including those not matched with items on IDEAS)

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. Bhaskar Dutta & Anirban Kar, 2002. "Cost monotonicity, consistency and minimum cost spanning tree games," Discussion Papers 02-04, Indian Statistical Institute, Delhi.
    2. Dietzenbacher, Bas & Yanovskaya, E., 2019. "Consistency of the Equal Split-Off Set," Other publications TiSEM 2846ead5-71b5-4d0c-bf0b-5, Tilburg University, School of Economics and Management.
    3. Nizamogullari, Duygu & Özkal-Sanver, İpek, 2014. "Characterization of the core in full domain marriage problems," Mathematical Social Sciences, Elsevier, vol. 69(C), pages 34-42.
    4. Nir Dagan, 1995. "Consistent Solutions in Exchange Economies: a Characterization of the Price Mechanism," Economic theory and game theory 011, Nir Dagan.
    5. Peleg, Bezalel & Tijs, Stef, 1996. "The Consistency Principle for Games in Strategic Forms," International Journal of Game Theory, Springer;Game Theory Society, vol. 25(1), pages 13-34.
    6. Roberto Serrano, 2007. "Cooperative Games: Core and Shapley Value," Working Papers wp2007_0709, CEMFI.
    7. Dequiedt, Vianney & Zenou, Yves, 2017. "Local and consistent centrality measures in parameterized networks," Mathematical Social Sciences, Elsevier, vol. 88(C), pages 28-36.
    8. Dutta, Bhaskar & Mishra, Debasis, 2012. "Minimum cost arborescences," Games and Economic Behavior, Elsevier, vol. 74(1), pages 120-143.
    9. Llerena, Francesc & Mauri, Llúcia, 2017. "On the existence of the Dutta–Ray’s egalitarian solution," Mathematical Social Sciences, Elsevier, vol. 89(C), pages 92-99.
    10. Burguet, Roberto & Caminal, Ramon, 2020. "Coalitional bargaining with consistent counterfactuals," Journal of Economic Theory, Elsevier, vol. 187(C).
    11. Bergantinos, Gustavo & Vidal-Puga, Juan J., 2007. "A fair rule in minimum cost spanning tree problems," Journal of Economic Theory, Elsevier, vol. 137(1), pages 326-352, November.
    12. Orshan, Gooni & Zarzuelo, Jose M., 2000. "The Bilateral Consistent Prekernel for NTU Games," Games and Economic Behavior, Elsevier, vol. 32(1), pages 67-84, July.
    13. van den Brink, J.R. & van der Laan, G., 1999. "Potentials and Reduced Games for Share Functions," Discussion Paper 1999-41, Tilburg University, Center for Economic Research.
    14. Kar, Anirban, 2002. "Axiomatization of the Shapley Value on Minimum Cost Spanning Tree Games," Games and Economic Behavior, Elsevier, vol. 38(2), pages 265-277, February.
    15. Serrano, Roberto & Volij, Oscar, 1998. "Axiomatizations of neoclassical concepts for economies," Journal of Mathematical Economics, Elsevier, vol. 30(1), pages 87-108, August.
    16. Roberto Burguet & Ramon Caminal, 2010. "Simultaneous Nash Bargaining with Consistent Beliefs," UFAE and IAE Working Papers 854.10, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC).
    17. M. Hinojosa & E. Romero-Palacios & J. Zarzuelo, 2015. "Consistency of the Shapley NTU value in G-hyperplane games," Review of Economic Design, Springer;Society for Economic Design, vol. 19(4), pages 259-278, December.
    18. Sudhölter, Peter & Zarzuelo, José M., 2017. "Characterizations of highway toll pricing methods," European Journal of Operational Research, Elsevier, vol. 260(1), pages 161-170.
    19. Stefano Moretti & Fioravante Patrone, 2008. "Transversality of the Shapley value," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer;Sociedad de Estadística e Investigación Operativa, vol. 16(1), pages 1-41, July.
    20. Yu-Hsien Liao, 2008. "The Maximal Equal Allocation of Nonseparable Costs on Multi-Choice Games," Economics Bulletin, AccessEcon, vol. 3(70), pages 1-8.

    More about this item

    Keywords

    spanning tree ; cost allocation ; core selection ; cost monotonicity ; consistency.;
    All these keywords.

    JEL classification:

    • D7 - Microeconomics - - Analysis of Collective Decision-Making

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:wrk:warwec:629. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Margaret Nash). General contact details of provider: https://edirc.repec.org/data/dewaruk.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.